Ann Pharmacother. 1999 Feb;33(2):167-71. Unique Identifier : AIDSLINE
OBJECTIVE: To report two patients with AIDS and cytomegalovirus
retinitis who developed iritis after receiving intravenous cidofovir.
Both experienced recurrent symptoms upon rechallenge. CASE SUMMARIES:
Two HIV-positive patients with cytomegalovirus retinitis infections
previously controlled with intravenous ganciclovir or foscarnet were
treated with intravenous cidofovir. Symptoms of iritis developed after
the second or third dose of cidofovir. One patient experienced symptoms
unilaterally, while the other patient had bilateral symptoms. In both
patients, the iritis resolved with topical ophthalmic therapy, but
recurred following subsequent infusions of cidofovir. Therapy with
cidofovir was discontinued, and no further recurrences of iritis were
noted. One patient had post-inflammatory fixed dilated pupils.
CONCLUSIONS: Iritis can uncommonly occur in patients receiving
intravenous cidofovir and oral probenecid. With prompt drug
discontinuation and administration of topical corticosteroids and/or
mydriatic agents, symptoms are usually reversible.
JOURNAL ARTICLE Adult Antiviral Agents/*ADVERSE EFFECTS AIDS-Related
Opportunistic Infections/*DRUG THERAPY Case Report Cytomegalovirus
Retinitis/*DRUG THERAPY Cytosine/*ANALOGS & DERIVATIVES/ADVERSE EFFECTS
Human Infusions, Intravenous Iritis/*CHEMICALLY INDUCED Male
Organophosphorus Compounds/*ADVERSE EFFECTS